Winter Weather, New Castle
- When
- February 26, 5:00 AM EST to 12:00 PM EST
- Where
- New Castle forecast zone
- Injuries
- 0 direct, 1 indirect
- Reported by
- Mesonet
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
A developing cold front triggered snow showers in Delaware and in Kent and New Castle Counties in particular during the morning into the early afternoon of the 26th. Snowfall in Kent and New Castle Counties averaged 1 to 2 inches and less than 1 inch in Sussex County.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A developing cold front triggered snow showers in Delaware and in Kent and New Castle Counties in particular during the morning into the early afternoon of the 26th. Snowfall in Kent and New Castle Counties averaged 1 to 2 inches and less than 1 inch in Sussex County. The snow showers started between 5 a.m. and 6 a.m. EST on the 26th, fell at their heaviest between 10 a.m. EST and 11 a.m. EST that morning and finished moving through between Noon and 2 p.m. EST that afternoon. During the heavier snow bursts, untreated and less traveled roadways became snow covered and slippery. Delaware State Police responded to about 40 traffic accidents, nearly all of them in New Castle County.
Representative snowfall included 2.1 inches in Mount Cuba (New Castle County), 2.0 inches in Greenville (New Castle County) and Harrington (Kent County), 1.6 inches in Claymont (New Castle County), 1.4 inches in Newark (New Castle County), 1.1 inches in Dover (Kent County), Hockessin (New Castle County) and 0.9 inches in Laurel (Sussex County).
A cold front developed over Western Pennsylvania early on the 26th and progressed southeast. It moved through Delaware from the northwest to southeast between 11 a.m. EST and 2 p.m. EST on the 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 26, 4:17 AM EST, 43 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 AM EST WED FEB 26 2014
.SYNOPSIS...
A COLD FRONT IN WESTERN PENNSYLVANIA WILL MOVE THROUGH THE FORECAST
AREA LATER TODAY. ANOTHER COLD FRONT FROM THE GREAT LAKES WILL
ARRIVE ON THURSDAY. THEN AN ARCTIC HIGH PRESSURE SYSTEM WILL BUILD
INTO THE REGION ON FRIDAY AND LIFT NORTHEAST SATURDAY. A THIRD COLD
FRONT IS EXPECTED TO MOVE THROUGH THE FORECAST AREA LATER SATURDAY
INTO SUNDAY BEFORE STALLING TO OUR SOUTH ON SUNDAY. AN ARCTIC
HIGH PRESSURE SYSTEM IS FORECAST TO BUILD OVER NEARBY CANADA AS
WAVES OF LOW PRESSURE RIDE ALONG THE STALLED FRONTAL BOUNDARY
LATER SUNDAY INTO MONDAY NIGHT. THEN ARCTIC HIGH PRESSURE WILL
START SETTLING OVER THE AREA ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ANOTHER SHOT OF SNOW TODAY AS A COLD FRONT MOVES ACROSS THE AREA.
THE COLD FRONT WAS ACROSS WESTERN PENNSYLVANIA EARLY THIS MORNING
WHERE SNOW SHOWERS WERE EVIDENT ON RADAR. AS THE FRONT PROGRESSES
ACROSS CENTRAL THEN EASTERN PENNSYLVANIA, THESE SHOWERS WILL
CONTINUE TO MOVE EASTWARD TOWARD OUR AREA. HOWEVER, MOST GUIDANCE
WEAKENS MOST OF THE SHOWERS BEFORE THEY REACH OUR AREA.
NEVERTHELESS, WE WILL KEEP A CHANCE OF SNOW FOR THE
WESTERN/NORTHWESTERN AREAS AS THERE COULD BE SOME SCATTERED SHOWERS
ASSOCIATED WITH THE FRONTAL PASSAGE. WE EXPECT ANY SNOW SHOWERS TO
MOVE INTO THE AREA AROUND DAYBREAK AND MOVE QUICKLY ACROSS THE AREA
THROUGH THE MORNING HOURS.
FURTHER SOUTH, ANOTHER AREA OF SNOW IS EXPECTED TO BEGIN TO CONTINUE
TO DEVELOP ALONG THE FRONTAL BOUNDARY ACROSS CENTRAL MARYLAND AND
VIRGINIA. THIS AREA OF SNOW WILL BE ENHANCED BY THE MID-LEVEL SHORT
WAVE/VORT MAX THAT WILL ACCOMPANY THE COLD FRONT AND CROSS OUR
REGION TODAY. THIS AREA OF SNOW IS EXPECTED TO REACH OUR
SOUTHWESTERN AREAS AROUND DAYBREAK AND SPREAD NORTHEAST AND EASTWARD
THROUGH THE MORNING.
QPF AMOUNTS ARE FAIRLY LIGHT WITH BOTH THE SHOWERS MOVING IN THROUGH
CENTRAL PENNSYLVANIA, AND THE AREA OF SNOW MOVING IN FROM
MARYLAND/VIRGINIA. ALSO, THE STRONGEST FRONTOGENETIC FORCING AND
OMEGAS WITHIN THE SNOW GROWTH ZONE ARE FORECAST TO PASS JUST TO OUR
SOUTH, SO WE DO NOT EXPECT ANY PROLONGED PERIODS OF HEAVY SNOW. WE
EXPECT GENERALLY AROUND A HALF INCH TO AN INCH OF SNOWFALL FOR MOST
AREAS. HOWEVER, AREAS WITHIN THE CURRENT WINTER WEATHER ADVISORY
COULD SEE UP TO TWO INCHES OF SNOW AS THEY WILL BE CLOSER TO THE
FRONTOGENETIC FORCING AND BETTER SNOW GROWTH LIFT, SO WE WILL LEAVE
THE ADVISORY IN PLACE. ALSO, HIGHER ELEVATIONS OF THE POCONOS COULD
SEE A LITTLE MORE SNOW IF ANY OF THE STRONGER SNOW SHOWERS AFFECT
THE AREA.
ALL SNOW IS EXPECTED TO COME TO AN END BY THE EARLY AFTERNOON AS THE
FRONT AND SHORT WAVE/VORT MAX PASS OFFSHORE AND PARTIAL CLEARING
SKIES ARE EXPECTED TO DEVELOP. WINDS WILL INCREASE BEHIND THE
FRONTAL PASSAGE, AND BECOME QUITE GUSTY DURING THE DAY WITH GUSTS OF
25-30 MPH. EVEN AS SKIES PARTIALLY CLEAR DURING THE DAY,
TEMPERATURES WILL NOT BE ABLE TO RISE MUCH, AND ANOTHER WELL BELOW
NORMAL DAY IS EXPECTED; 15-20 DEGREES IN SOME AREAS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
A QUIET OVERNIGHT PERIOD WEDNESDAY NIGHT INTO THURSDAY MORNING AS
WEAK HIGH PRESSURE BRIEFLY PUSHES ACROSS THE AREA. MOSTLY CLEAR
SKIES WILL PREVAIL ACROSS THE AREA, WITH A DRY FORECAST EXPECTED.
ANY LAKE EFFECT SNOW SHOWERS ACROSS WESTERN PENNSYLVANIA/NEW YORK
WILL GET CUT OFF AS THE SURFACE FLOW TURNS SOUTHWEST AHEAD OF THE
NEXT COLD FRONT AND NOT REACH THE AREA. TEMPERATURES WILL REMAIN
WELL BELOW NORMAL WITH OVERNIGHT LOWS REACHING 15-20 DEGREES BELOW
NORMAL AGAIN.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE GFS AND WRF-NMM INITIALIZATIONS WERE QUITE GOOD THIS MORNING OFF
THE 00Z SOUNDINGS. HARDLY ANY ERRORS AT ALL EXCEPT FOR THE RIDGING
OUT WEST SLIGHTLY NOT STRONG ENOUGH. THE CONCERNS IN THE LONG TERM
DEAL WITH ISOLATED TO SCATTERED SNOW SHOWERS, POSSIBLY SQUALLS,
ON THURSDAY. THEN WHAT COULD BE A PROTRACTED WINTRY MESS FOR THE
LACK OF A BETTER TERM IS FORECAST TO OCCUR SUNDAY INTO MONDAY.
THIS IS ANOTHER EVENT THAT HAS IMPACT WRITTEN ALL OVER IT. BUT AT
THIS TEMPORAL DISTANCE, THE DETAILS ARE FAR FROM CERTAIN.
AN ARCTIC COLD FRONT IS EXPECTED TO MOVE THROUGH OUR AREA ON
THURSDAY. ALL OF THE WINDEX PROCEDURES (BOX, BGM & BTV. THE FACT
THESE ARE ALL OFFICES THAT BEGIN WITH THE LETTER B IS PURELY
COINCIDENTAL) ARE SHOWING THE POTENTIAL FOR HEAVY SNOW SHOWERS OR
SQUALLS. THE LIMITING FACTOR SOUTHERN HALF OF OUR CWA IS THE AMOUNT
OF MOISTURE. IN THE NORTHERN PART OF OUR CWA THERE ARE STILL
LATITUDINAL MODELING DIFFERENCES AND WE HAVE LEANED OUR SOUTHERN
EXTENT CLOSER TO THE MESOSCALE MODEL CONSENSUS. THE FORECAST CAP
ACROSS OUR NORTHERN TIER IS AROUND 600MB, SUFFICIENTLY HIGH FOR
SNOW SHOWERS. THERE IS AN IMPRESSIVE PRESSURE RISE/FALL COUPLET
WITH THE FRONT AND EVEN USING A 1990S WINDEX FLOW CHART SHOWS US
THE POTENTIAL FOR SNOW SQUALLS. WE HAVE AN INCH OF SNOW INDICATED
OVER THE POCONOS, BUT IF SQUALLS WERE TO OCCUR LOCAL AMOUNTS COULD
REACH TWO OR THREE INCHES. AROUND THE PHL METRO AREA, THE CAP IS
FORECAST TO BE AROUND 700MB, BUT MOISTURE MAY BE THE LIMITING
FACTOR. FARTHER TO THE SOUTH THE CAP AND AVAILABLE MOISTURE IS
EVEN LESS. SNOW SHOWERS OR NOT, THE ENVIRONMENTAL WINDS ARE RATHER
ROBUST AND BUFKIT FCST MOMENTUM TRANSFER WINDS ARE GIVING OUR CWA
PEAK GUSTS OF BETWEEN 30 AND 40 KNOTS. NO WIND ADVY YET AS BOTH
THE EC AND WRF-NMM ARE SAYING WE WILL FALL JUST A BIT SHORT. THE
SW FLOW PRECEDING THE COLD FRONT HAS EMBOLDENED US TO GO ABOVE
STAT GUIDANCE FOR HIGH TEMPS.
AN UNSEASONABLY COLD NIGHT ON THURSDAY NIGHT WITH WINDS PERSISTING
FOR MOST OF IT. THEREFORE NOT AS MUCH OF A DIFFERENCE BETWEEN URBAN
AND RURAL AREAS WITH ELEVATION PLAYING MORE OF A DECIDING FACTOR
WITH MINS. WIND CHILL FACTORS IN THE POCONOS MIGHT REACH ADVISORY
LEVELS. ELSEWHERE THEY WILL BOTTOM SEVERAL DEGREES AROUND THE ZERO
MARK.
JUST GLANCING AT THE SURFACE MAP FOR FRIDAY LOOKS LIKE A NICE DAY
WITH HIGH PRESSURE CENTERED OVER THE AREA. THE PROBLEM IS THAT HIGH
PRESSURE SYSTEM IS CURRENTLY JUST EXITING THE NORTH POLE. SO WHILE
FRIDAY MAY "FEEL" BETTER WITH WINDS DIMINISHING, THIS WILL NOT TAKE
AWAY THAT ON THE LAST DAY OF THIS METEOROLOGICAL WINTER TEMPERATURES
ARE NOT FORECAST TO GET TO THE FREEZING MARK ANYWHERE IN OUR CWA.
AS THE HIGH DRIFTS TO OUR EAST ON FRIDAY NIGHT, THIS ONE MIGHT HAVE
MORE OF A RADIATIONAL LOOK TO IT THAN WHAT WE ARE CURRENTLY
FORECASTING. FCST OMEGA SHOULD HELP GENERATE MID AND HIGH LEVEL
CLOUDS. WE WERE NOT AGGRESSIVE WITH THE MIN TEMPS BOTTOMING.
THE COLD FRONT APPROACHING OUR AREA SHOULD GENERATE SOME WIDELY
SCATTERED SHOWERS ON SATURDAY AND SATURDAY NIGHT. BY THEN THERE MAY
BE ENOUGH OF AN AIR MASS RECOVERY FOR PCPN TO FALL AS RAIN IN LOWER
TERRAIN LOCATIONS.
THEN SUNDAY INTO MONDAY THE UNCERTAINTY LIES IN WHICH PART OF OUR
CWA WILL BE IMPACTED THE MOST. VERY FEW SCENARIOS AND ENSEMBLE
SOLUTIONS ARE INDICATING AT THIS POINT THAT THE WAVES ON THE FRONT
WILL GO QUIETLY INTO THE NIGHT. IF LAST NIGHT'S OP RUNS GAVE US
THE WARMEST SOLUTIONS (ALTHOUGH THEIR ENSEMBLE MEANS WERE COLDER), THE
LAST TWO SOUNDING RUNS HAVE TRENDED COLDER. WE HAVE A BLOCKING
VORTEX OVER EASTERN CANADA ALONG WITH ENOUGH ARCTIC AIR TO CAUSE
HAVOC.
THE MEDIUM RANGE MODELS TONIGHT PRETTY MUCH KEEP OUR FAR NORTHERN
ZONES AS ALL SNOW. THE CENTRAL PART OF OUR CWA, AS WAVES OF LOW
PRESSURE ROLL ALONE, ANY RAIN GETS REPLACED AS SLEET AS A
PREDOMINATE PTYPE AND THEN SNOW. WHILE THE SOUTHERN THIRD OF OUR CWA
DOES THIS TRANSITION SLOWER. THE ECMWF'S AND GFS'S ENSEMBLE MEANS
ARE FARTHER SOUTH, BUT THEIR NORTHWARD SD SPREAD TONIGHT SUGGESTS
THE OP RUN HAS SOME LEGS. REGARDLESS THERE ARE WAY TOO MANY MOVING
PARTS TO CONFIDENTLY FORECAST AT THIS TIME. PLEASE STAY TUNED.
THERE ARE DIFFERENCES AS TO HOW QUICKLY THIS WILL EXIT AND GIVEN A
SOUTHWARD TREND ON THE FINAL CABOOSE LOW WE TRENDED TUESDAY SLIGHTLY
MORE OPTIMISTICALLY. NO MATTER THE PTYPE OUTCOME, TEMPERATURES WILL
BE WELL BELOW NORMAL THROUGHOUT THE LONG TERM.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS REMAIN ACROSS THE TAF SITES EARLY THIS MORNING, BUT
LOWERING CONDITIONS ARE EXPECTED AS SNOW DEVELOPS AND MOVES ACROSS
THE AREA. CLOUD COVER WILL INCREASE AND LOWER THROUGH THE MORNING
HOURS AND CIGS ARE EXPECTED TO REACH MVFR FOR ALL SITES AFTER
DAYBREAK. WHEN SNOW STARTS AROUND OR SHORTLY AFTER DAYBREAK AT TAF
SITES, A PERIOD OF MVFR OR IFR VSBY IS EXPECTED. AS THE SNOW TAPERS
OFF BEHIND A COLD FRONTAL PASSAGE BY MID-LATE MORNING, CONDITIONS
WILL IMPROVE AND A RETURN TO VFR IS EXPECTED BY THE AFTERNOON. WINDS
WILL BECOME GUSTY BEHIND THE FRONT WITH GUSTS OF 20-25 KNOTS
EXPECTED.
WIND GUSTS ARE EXPECTED TO DIMINISH AROUND OR AFTER SUNSET FOR ALL
SITES AND WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. ANY CLOUD COVER
WILL ALSO DISSIPATE AFTER SUNSET, WITH MOSTLY CLEAR SKIES OVERNIGHT.
OUTLOOK...
THURSDAY...PRIMARILY VFR. SOME MVFR OR EVEN IFR CONDITIONS POSSIBLE
IN SNOW SHOWERS AT KABE AND KRDG AND OTHER AIRPORTS FARTHER TO THE
NORTH. GUSTY SOUTHWEST WINDS DURING THE DAY, SHIFTING TO GUSTY
NORTHWESTERLY BEHIND A COLD FRONT BY THURSDAY EVENING. GUSTS OVER 30
KNOTS ARE LIKELY.
FRIDAY AND FRIDAY NIGHT...PRIMARILY VFR CONDITIONS.
SATURDAY THROUGH SUNDAY...STARTING PRIMARILY VFR CONDITIONS, THEN
DECREASING TO MVFR OR POSSIBLY IFR CONDITIONS AS SNOW. SLEET AND
RAIN SPREAD OVER THE REGION AS THE WEEKEND PROGRESSES.
&&
.MARINE...
THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL WATERS AS WINDS
ARE EXPECTED TO INCREASE AND BEGIN TO GUST 25-30 KNOTS BEHIND A COLD
FRONTAL PASSAGE LATER THIS MORNING INTO THIS AFTERNOON. THE WIND
GUSTS COULD CONTINUE INTO THE EVENING, BUT WILL CONTINUE TO DIMINISH
OVERNIGHT. THEREFORE THE END TIME OF THE ADVISORY WILL REMAIN THE
SAME.
OUTLOOK...
THURSDAY AND THURSDAY NIGHT...WE HAVE ISSUED A GALE WATCH FOR STRONG
WEST AND THEN NORTHWEST WINDS. IN ADDITION, LIGHT FREEZING SPRAY IS
LIKELY AND MODERATE FREEZING SPRAY CAN NOT BE RULED OUT. WINDS
SHOULD DIMINISH LATE.
FRIDAY...WINDS AND SEAS DECREASING BELOW SMALL CRAFT ADVISORY
CONDITIONS AS THE DAY PROGRESSES. SOME LIGHT FREEZING SPRAY POSSIBLE
IN THE MORNING.
FRIDAY NIGHT THROUGH SUNDAY...NO MARINE HEADLINES ANTICIPATED. BUT,
SOME WINTRY WEATHER IS POSSIBLE TOWARD THE END OF THE WEEKEND.
&&
.CLIMATE...
ALLENTOWNS CONSECUTIVE DAYS STREAK OF 1 INCH OR GREATER SNOW DEPTH
ON THE GROUND AT 7 AM...WILL CONTINUE TO EXTEND...POSSIBLY INTO
THE MIDDLE OF NEXT WEEK.
ALLENTOWN THROUGH TUESDAY-TODAY FEBRUARY 25TH, HAS RECORDED 35
CONSECUTIVE DAYS OF 1 INCH OR GREATER SNOW DEPTH WHICH RANKS THIS
AS THE 10TH LONGEST IN THEIR OFFICIAL RECORDS DATING BACK TO 1923.
THE STREAK FOR ALLENTOWN BEGAN JANUARY 22.
AS OF 7PM THIS EVENING THERE STILL WAS A SNOW DEPTH OF 6 INCHES
ON THE GROUND PACKED WITH AROUND 2.6 INCHES OF WATER EQUIVALENCE.
TEMPERATURES FOR THE PERIOD THROUGH AT LEAST NEXT TUESDAY ARE
FORECAST TO REMAIN AT OR BELOW FREEZING. EVEN IF ONE DAY WARMS
INTO THE UPPER 30S .. ODDS FAVOR THIS STRETCH OF CONTINUAL SNOW
COVER PROBABLY APPROACHING OR EXCEEDING 40 DAYS. THIS...EVEN IF WE
WERE TO PROCEED WITHOUT ANY RENEWED SNOW ACCUMULATION (1 INCH OR
GREATER) BEFORE THE END OF THIS WEEKEND.
RANKING BELOW LONGEST
1. 78 DAYS ENDING 3/22/1994
2. 59 DAYS ENDING 3/13/1978
3 TIED. 49 DAYS ENDING 2/12/1977 AND 2/19/1925
4. 45 DAYS ENDING 3/4/1936
5. 43 DAYS ENDING 2/2/1970
6. 42 DAYS ENDING 3/6/1963
7. 41 DAYS ENDING 1/19/1996
8. 37 DAYS ENDING 2/17/1948
9. 36 DAYS ENDING 2/11/2011
10.35 DAYS ENDING 2/25/2014
RECORD LOW TEMPERATURES FOR THE 27TH AND 28TH. SOME OF THEM ARE WAY
DOWN THERE AND LOOK OUT OF REACH. THE HIGHER ONES MIGHT FALL.
RADIATIONAL COOLING LOCATIONS MIGHT COME CLOSE OR EXCEED ON THURSDAY.
ASIDE FROM PHILLY, THE RECORDS ON THE 28TH ARE LOWER AND MAY BE OUT
OF REACH.
FEBRUARY 27TH FEBRUARY 28TH
ATLANTIC CITY...7 DEGREES IN 1934......2 DEGREES IN 1934
PHILADELPHIA....6 DEGREES IN 1990......9 DEGREES IN 1934
WILMINGTON......5 DEGREES IN 1934.....-5 DEGREES IN 1934
ALLENTOWN......-2 DEGREES IN 1963....-10 DEGREES IN 1934
TRENTON.........6 DEGREES IN 1934......1 DEGREE IN 1934
GEORGETOWN.....10 DEGREES IN 1963......8 DEGREES IN 1950
READING.........4 DEGREES IN 1934......3 DEGREES IN 1934
MOUNT POCONO...-9 DEGREES IN 1993....-15 DEGREES IN 1907
SHIFTING ATTENTION ONLY TO PHILADELPHIA... THE FEBRUARY MONTHLY
AVERAGE TEMPERATURE AS MEASURED AT THE PHILADELPHIA INTERNATIONAL
AIRPORT SHOULD BE ABOUT 3.5 DEGREES BELOW NORMAL (AROUND 32.1-32.3
DEGREES). THAT WOULD RESULT IN AN OVERALL METEOROLOGICAL WINTER
AVERAGE AT PHL OF ABOUT 2 TO 2.5 DEGREES BELOW NORMAL (DEC +1.2, JAN
-4.7 AND FEB -3.5), CLOSE TO 32.9F. WE WILL NOT BE COLDER THAN THE
WINTER OF 2002-3 WHOSE AVERAGE TEMPERATURE WAS 31.3F. WE ARE GOING
TO BE CLOSE TO THE OFT COMPARED WINTER OF 1993-4. ITS AVERAGE
TEMPERATURE WAS 33.0F. THE MOST RECENT COLD WINTER OF 2010-11 HAD AN
AVERAGE TEMPERATURE OF 33.1. WHILE WE HAVE NOT HAD MANY COLD WINTERS
OF LATE, THIS WINTER WILL ONLY RANK AROUND THE 45TH COLDEST (SINCE
1872-3) ON RECORD.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
NJZ016-021>025.
DE...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
DEZ001>004.
MD...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
MDZ008-012-015-019-020.
MARINE...GALE WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT
FOR ANZ430-431-450>455.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST THIS
EVENING FOR ANZ430-431-450>455.
&&
SYNOPSIS...GIGI/JOHNSON
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...GIGI
AVIATION...GIGI/JOHNSON/ROBERTSON
MARINE...GIGI/JOHNSON/ROBERTSON
CLIMATE...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 426 AM EST WED FEB 26 2014 NJZ001-007>010-PAZ054-055-060>062-103-105-270930- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN MONTGOMERY-UPPER BUCKS- 426 AM EST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A LIGHT ACCUMULATING SNOW IS LIKELY DURING THE MORNING COMMUTE INTO EARLY AFTERNOON. ACCUMULATIONS SHOULD BE AROUND AN INCH OR LESS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR SNOW SHOWERS, POSSIBLY EVEN A SNOW SQUALL ON THURSDAY. A QUICK ACCUMULATING INCH OR SNOW IS POSSIBLE. IN ADDITION WINDS WILL GUST TO BETWEEN 30 AND 40 MPH. ' THERE IS A CHANCE FOR A PROTRACTED WINTER WEATHER EVENT SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012>015-017>020-026-027-PAZ070-071-101-102-104-106-270930- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 426 AM EST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A LIGHT ACCUMULATING SNOW IS LIKELY DURING THE MORNING COMMUTE INTO EARLY AFTERNOON. ACCUMULATIONS SHOULD BE AROUND AN INCH OR LESS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GUSTY WEST WINDS OF 30 TO 40 MPH ARE POSSIBLE ON THURSDAY. BLOWOUT TIDES ARE POSSIBLE ALONG THE OCEAN, RARITAN BAY AND TIDAL DELAWARE RIVER ON THURSDAY NIGHT. THERE IS A CHANCE FOR A PROTRACTED WINTER WEATHER EVENT LATE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-270930- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- 426 AM EST WED FEB 26 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GUSTY WEST WINDS OF 30 TO 40 MPH ARE POSSIBLE ON THURSDAY. BLOWOUT TIDES ARE POSSIBLE ALONG THE OCEAN, DELAWARE BAY AND TIDAL DELAWARE RIVER ON THURSDAY NIGHT. THERE IS A CHANCE FOR SOME WINTRY WEATHER LATE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-270930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 426 AM EST WED FEB 26 2014 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. MODERATE FREEZING SPRAY IS POSSIBLE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 452 AM EST WED FEB 26 2014 NJZ001-007>010-012>015-017>020-027-PAZ054-055-060>062-070-071- 101>106-261300- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK... TRENTON...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...MEDIA... PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 452 AM EST WED FEB 26 2014 ...LIGHT SNOW WILL DEVELOP DURING THE MORNING COMMUTE... WE ARE STILL EXPECTING SNOW TO OCCUR DURING THE MORNING COMMUTE TODAY. COMPOSITE RADARS ARE SHOWING AN INCREASE IN COVERAGE OF SNOW ALOFT AS A COLD FRONT NEARS THE AREA. THE SNOW WILL START REACHING THE GROUND FIRST IN PENNSYLVANIA AND THEN IN NEW JERSEY. GENERALLY AROUND AN INCH OR LESS SHOULD FALL. WHILE THESE ARE LIGHT AMOUNTS IN COMPARISON TO OTHER EVENTS THIS WINTER, SURFACE TEMPERATURES ARE BELOW FREEZING AND THE SNOW WILL BEGIN TO STICK INSTANTLY TO ALL UNTREATED SURFACES. THE SNOW SHOULD END RELATIVELY QUICKLY FROM WEST TO EAST LATER THIS MORNING. IF YOU WILL BE DRIVING, BE PREPARED FOR SLIPPERY CONDITIONS AND REDUCED VISIBILITY. GIVE YOURSELF SOME EXTRA TIME TO REACH YOUR DESTINATION. BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. HEAVENER/GIGI
The national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2014Every state in 2014This day in weather historyWarnings in Delaware, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499945, 499946.